MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954790
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Abdominal Pain (1685); Pain (1994); Seroma (2069); Hernia (2240); Insufficient Information (4580)
Date of Event 10/11/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st mesh (device #2).An additional emdr was submitted to represent the bard/davol mesh ¿ ventralex (device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of unspecified bard/davol ventralex on (b)(6) 2006 and ventralight st on (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of unspecified bard/davol ventralex on (b)(6) 2006 and ventralight st on (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2006 - patient was diagnosed with incisional hernia thereby underwent open repair with implant of ventralex mesh (device #1).Per op notes, ¿the hernia sac was identified and dissected.The hernia sac was reduced.A ventralex mesh (device #1) was placed using prolene sutures.¿ (b)(6) 2011 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of ventralight st (device #2).Per op notes, ¿multiple upper midline incisional hernia sacs were identified, opened and reduced.Two smaller defects were identified and reduced.The omentum and bowel were freed.A ventralight st (device #2) was placed using prolene sutures.¿ (b)(6) 2012 - patient was diagnosed with incarcerated recurrent incisional hernia with abdominal pain thereby underwent open repair with implant of bard flat mesh (device #3).Per op notes, ¿the seroma cavity was identified and drained.The prior mesh (device #1 and #2) was pulled away from the abdominal wall, rolled up on the right side and not incorporated.The rolled up meshes were sutured back to the defect using prolene sutures.The hernia sac was identified with incarcerated small bowel were reduced.A bard flat mesh (device #3) was placed and sutured with prior mesh using prolene sutures.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2011) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventralight st mesh (device #2).An additional supplemental emdr was submitted to represent the bard/davol mesh ¿ ventralex (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11537233
Report Number1213643-2021-01872
Device Sequence Number2965969
Product Code FTL
UDI-Device Identifier00801741031663
UDI-Public(01)00801741031663(17)130628(10)HUVF0974
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2013
Device Catalogue Number5954790
Device Lot NumberHUVF0974
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age65 YR
Patient SexFemale